Thunderstorm Wind, Miami-Dade
- When
- July 28, 5:00 PM EST
- Where
- Miami-Dade County, Kendall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 25.683, -80.317
A tree was uprooted by a thunderstorm wind gust.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT THU JUL 28 2005 .DISCUSSION...THE UPPER LOW NEAR 70W YESTERDAY HAS MOVED WEST OVERNIGHT AND IS OVER THE EASTERN BAHAMAS TODAY. THE UPPER RIDGE TO ITS NORTH HAS BUILT SOME SO WOULD EXPECT IT TO MOVE ABOUT OVER OUR ZONES BEFORE BECOMING ABSORBED BY THE TROUGH TO THE NORTH. THIS MOTION WOULD KEEP THE DRYING AND SINKING ASSOCIATED WITH THE LOW TO THE NORTH OF OUR AREA. SO WILL CONTINUE TO SHOW AN INCREASE IN THE PROBABILITIES TOMORROW. THE TROPICAL WAVE NEAR 55W SHOULD IMPACT US ON MONDAY. THIS WOULD BE THE DAY WE SEE THE DRYING AND SUBSIDENCE. OTHERWISE WHAT WE PREVIOUSLY EXPECTED IS WHAT IS IN THE FORECAST. THE SURFACE TROUGH IS STILL IN THE OBSERVATIONS TODAY BUT SHOULD BE VERY DIFFUSE BY TOMORROW. THEN BY SATURDAY THE SURFACE RIDGE SHOULD BEGIN TO BUILD BACK TO OUR NORTH WITH THE WAVE COMING INTO THE AREA ON MONDAY. WE WILL REMAIN IN AN EASTERLY FLOW PATTERN FOR THE REST OF THE FORECAST. && .MARINE...STILL RELATIVELY LIGHT WINDS UNTIL WE SEE THE APPROACH OF THE WAVE. WILL STILL KEEP THE SPEEDS UNDER 15 KNOTS UNTIL WE HAVE A BETTER INDICATION OF THE STRENGTH OF THE WAVE. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 93 78 90 / 20 50 30 50 FORT LAUDERDALE 79 91 79 89 / 10 50 30 50 MIAMI 79 92 80 90 / 10 50 30 50 NAPLES 76 90 76 91 / 10 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 401 AM EDT THU JUL 28 2005 FLZ063-066>075-290800- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 355 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...MODERATE RISK OF LIGHTNING INTERIOR AND EAST... THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WHEN THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER THE INTERIOR OF SOUTH FLORIDA. THE THUNDERSTORMS WILL BE SCATTERED AND WILL MOVE EASTWARD INTO THE EAST COAST METROPOLITAN AREAS BY MID-AFTERNOON...ESPECIALLY IN BROWARD AND MIAMI-DADE COUNTIES. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES, LOCALLY VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT THU JUL 28 2005 FLZ067-068-072-281930- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 239 PM EDT THU JUL 28 2005 AT 238 PM EDT DOPPLER RADAR IN MIAMI INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE FROM NORTHERN SECTIONS OF PALM BEACH COUNTY SOUTH TO CORAL SPRINGS IN BROWARD COUNTY. THESE STORMS WERE MOVING VERY SLOWLY WEST AND WILL AFFECT THIS AREA FOR THE NEXT HOUR OR SO. THE STRONGEST STORMS WERE AFFECTING THE CITIES OF PALM BEACH GARDENS,,,WELLINGTON AND CORAL SPRINGS. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT THU JUL 28 2005 FLZ069-070-281930- EASTERN COLLIER-WESTERN COLLIER- 307 PM EDT THU JUL 28 2005 ...STRONG STORMS OVER COLLIER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 10 MILES NORTHEAST OF GOLDEN GATE. THE STORM IS DRIFTING TOWARDS THE NORTH AND WILL AFFECT NORTH BLOCKS GOLDEN GATE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 521 PM EDT THU JUL 28 2005 FLZ074-282200- DADE METROPOLITAN- 521 PM EDT THU JUL 28 2005 ...STRONG STORMS AFFECTING WESTERN MIAMI METRO... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS AFFECTING AREAS ALONG THE FLORIDA TURNPIKE ACROSS THE WESTERN MIAMI METRO AREA. THE STRONGEST STORMS WERE AFFECTING AREAS FROM DORAL TO KENDALE LAKES. THE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH AND POSSIBLY PEA-SIZED HAIL. TORRENTIAL DOWNPOURS WILL OCCUR WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR EXPECTED. THIS WILL LEAD TO VISIBILITIES OF LESS THAN A HALF MILE IN AREAS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 545 PM EDT THU JUL 28 2005 FLZ066-282245- HENDRY- 545 PM EDT THU JUL 28 2005 ...STRONG STORMS AFFECTING NORTHERN HENDRY COUNTY. AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN HENDRY COUNTY. THE STRONGEST STORMS WERE BETWEEN LA BELLE AND DEVILS GARDEN. THE STORMS WERE MOVING WEST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS WITH THESE STORMS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 NW KENDALE LAKES 25.73N 80.44W
07/28/2005 0.50 INCH MIAMI-DADE FL PUBLIC
HALF INCH HAIL OBSERVED AT BIRD ROAD AND SW 159TH AVENUE
&&
HANDELThe Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was uprooted by a thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452042.